Missouri, 2010Damaging Winds in Missouri, June 15, 2010
June 15, 2010 · NWS PAH · 3 events in 3 counties and zones
Clusters of thunderstorms developed along a cold front as it moved east across the Mississippi Valley. As the atmosphere became very unstable due to daytime heating and hot south winds, the clusters evolved into a well-organized mesoscale convective system during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms developed along a cold front as it moved east across the Mississippi Valley. As the atmosphere became very unstable due to daytime heating and hot south winds, the clusters evolved into a well-organized mesoscale convective system during the afternoon. Numerous reports of damaging winds accompanied storms within the complex as it moved southeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 12:06 PM CST, 54 minutes earlier.
Area forecast discussion, Jun 15, 12:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
106 PM CDT TUE JUN 15 2010
.DISCUSSION...
MID LEVEL CIRCULATION SEEN ON SATELLITE AND RADAR MOSAIC / PROFILER
OVERLAY...MOVING INTO NW MISSOURI WITH A SHARP INCREASE IN CONVECTION
NOTED FROM ECNTRL ILLINOIS INTO SOUTHEAST MISSOURI. SVR WATCH IS
ONGOING THROUGH 9 PM AND INCLUDES OUR NORTHERN COUNTIES. PROSPECT
FOR SVR IS A TAD HIGHER TODAY WITH SLIGHTLY BETTER FLOW ALOFT AND
COOLER TEMPS ALOFT ALLOWING FOR STEEPER LAPSE RATES. WIND SHOULD BE
THE MAIN THREAT...BUT SOME HAIL IS POSSIBLE TOO. PARENT UPPER SYSTEM
WILL MOVE INTO THE GREAT LAKES REGION BY 12Z WEDNESDAY WHILE A WEAK
SLOW MOVING FRONTAL BOUNDARY PUSHES INTO THE AREA. WILL TRANSLATE
BEST POPS EAST WITH TIME TONIGHT...THEN SUPRESS THEM TO OUR SOUTHERN
MOST COUNTIES WEDNESDAY...WITH MOST OF THE AREA DRY AS THE FRONT
MAKES EVEN FARTHER SOUTHWARD PROGRESS.
THE RIDGE WILL REMAIN PROMINENT ACROSS THE SOUTHERN/SOUTHEAST STATES
LATE WEEK THROUGH EARLY NEXT WEEK. KEPT SLIGHT CHANCE OF DIURNAL
CONVECTION GOING THROUGH SUNDAY...THEN DRY AFTER THAT...THOUGH LITTLE
CHANGE IN AIRMASS MEANS ISOLD TSRA MAY BE POSSIBLE EVEN THEN. TOO
FAR OUT TO TELL AT THIS TIME. AFTER A SUBTLE DOWN TICK IN TEMPS AND
DEW POINTS NEXT 48 HOURS...WILL RETURN TO HOT AND HUMID CONDITIONS
FRIDAY ON THROUGH THE WEEKEND AND INTO NEXT WEEK. STAYED VERY CLOSE
TO HPC GUIDANCE IN THE LONG TERM. IN THE SHORT TERM...USED A BLEND
OF GFS AND NAM MOS NUMBERS FOR MAXS AND MINS.
&&
.AVIATION...
SHRA/TSTM DEVELOPMENT IS EXPECTED THROUGH THE AFTERNOON...AND
INCLUDED CB AT ALL TAF SITES. WILL NOT INCLUDE TSRA AS PREDOMINANT
WEATHER DUE TO SCATTERED NATURE OF CONVECTION...AND WILL AMEND AS
NEEDED. CONVECTION SHOULD TAPER OFF BY 00Z...WITH VFR CONDITIONS
EXPECTED OVERNIGHT. AREAS THAT RECEIVE PRECIP MAY SEE SOME MVFR FOG
AFTER 06Z...BUT WILL NOT INCLUDE THAT UNTIL WE SEE WHAT SITES HAVE
ACTIVITY THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 15, 12:11 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT TUE JUN 15 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
111 PM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON
AND TONIGHT. ISOLATED SEVERE STORMS CAPABLE OF STRONG WINDS AND
MARGINALLY SEVERE HAIL WILL BE POSSIBLE. MOVEMENT OF THE ACTIVITY
WILL BE NORTHEAST AROUND 40 MPH. LOCALLY HEAVY RAIN WILL ALSO
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SMALL CHANCE OF THUNDERSTORMS NEAR THE TENNESSEE AND
ARKANSAS BORDERS WITH MISSOURI AND KENTUCKY WEDNESDAY. THEN A DAILY
CHANCE OF STORMS EXISTS THURSDAY ON THROUGH THE WEEKEND. A BRIEF
PULSE SEVERE STORM CANNOT BE RULED OUT...BUT MOST OF THE ACTIVITY
SHOULD BE NON SEVERE.
HOT AND HUMID WEATHER WILL PREVAIL FROM FRIDAY AND THIS WEEKEND ON
INTO THE FIRST PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
Thunderstorm Wind, Butler
- When
- June 15, 1:00 PM CST
- Where
- Butler County, 3.43 mi NE of Lone Hill to 1.82 mi SW of Poplar Bluff
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.729, -90.480
On the southwest side of Poplar Bluff at the industrial park, thirteen telephone poles were down or cracked. Power was interrupted to the city wastewater treatment plant and parts of the industrial park. Roofs were blown off metal buildings in this industrial park area. On Highway M west of the industrial park, a large tree limb fell on a power line.
Thunderstorm Wind, Cape Girardeau
- When
- June 15, 1:05 PM CST to 1:15 PM CST
- Where
- Cape Girardeau County, Delta to (Cgi)cape Girardeau
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.200, -89.750
Six medium-size trees were blown down in Delta. A wind gust to 70 mph was measured at the Cape Girardeau airport ASOS (automated surface observing system). Over 1,000 people lost power in Chaffee.
Thunderstorm Wind, Scott
- When
- June 15, 1:15 PM CST
- Where
- Scott County, 0.3 mi NW of Ancell to 1.03 mi SSE of Ancell
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 37.223, -89.554
A wind gust to 70 mph was measured by the automated observing system at the Cape Girardeau airport on the Scott/Cape Girardeau County line. On Interstate 55 about two miles south of the airport, a semi was blown over in the southbound lanes at the 87-mile marker. The overturned semi blocked one lane of the interstate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234233, 234234, 234236.